Kink shape solutions of the Maxwell-Lorentz system

Mads Peter Sørensen, G.M. Webb, M. Brio, J.V. Moloney

    Research output: Contribution to journalJournal articleResearchpeer-review

    578 Downloads (Pure)

    Abstract

    In the limit of high amplitude oscillating electromagnetic fields, a sequence of kink antikink shaped optical waves has been found in the Maxwell's equations coupled to a single Lorentz oscillator and with Kerr nonlinearity. The individual kinks and antikinks result from a traveling wave assumption and their stability has been assessed by numerical simulations. For typical physical parameter values the kink width is of the order of tens of femtoseconds.
    Original languageEnglish
    JournalPhysical Review E. Statistical, Nonlinear, and Soft Matter Physics
    Volume71
    Issue number3
    Pages (from-to)036602
    ISSN1063-651X
    DOIs
    Publication statusPublished - 2005

    Bibliographical note

    Copyright 2005 American Physical Society

    Fingerprint Dive into the research topics of 'Kink shape solutions of the Maxwell-Lorentz system'. Together they form a unique fingerprint.

    Cite this